Indiana, 2003

Flood in Indiana, March 13, 2003

March 13, 2003 · NWS ILN · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 13, 9:29 AM EST, 1 hour 31 minutes earlier.

Area forecast discussion, Mar 13, 9:29 AM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
929 AM EST THU MAR 13 2003

WV IMGRY SHWS AMPLIFIED UPR AIR FLO PTN WITH STG RDG OVR ROCKIES
AND TROF OVR ERN CAN AND NE US. EMBEDDED S/WV TROF AXIS PIVOTING
INTO INDIANA. SFC LO OVR CNTRL INDIANA HAS DEVELOPED IN RESPONSE TO
UPR SUPPORT. TWO AREAS OF CONVECTION HAVE DVELOPED. ONE ALONG E-W
ORIENTED WRMFNT WHICH EXTENDS FROM THE SFC LO THRU CNTRL OH AND THE
2ND AREA OVR IN PUSHING INTO WRN OH...AHD OF AFOREMENTIONED SFC
WV.

AS CONVECTION MOVES INTO MORE STABLE ENVIRONMENT EXPECT A WEAKENING
TREND. IR SATL IMGRY SHWS CLD TOPS WARMING AND LTG STRIKES ARE
DIMINISHING BACKING UP THIS WEAKENING TREND. THEREFORE...XPCT THIS
TREND TO CONT. AS WV SWINGS THRU THE AREA TODAY...SHWRS AND A FEW
ISOLD TSTMS WL OVERSPREAD THE ENTIRE REGION. BACK EDGE OF PRECIP
NR IND...SO ONLY EXPECT 3-4 HOURS OF RAIN. IN WAKE OF FNT
CLDS HANG TOUGH IN LO LVL CAA. SFC GRADIENT INCREASES WITH WINDS
BECOMING NERLY THIS AFTN. XPCT TEMPS TO DROP OFF WITH WINDS
SHIFTING. WL MAKE SOME MINOR ADJUSTMENTS TO FCST TO FRESHEN UP
WORDING.

.ILN...NONE.

RANDALL
Hazardous weather outlook, Mar 13, 6:35 AM EST, 4 hours 25 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-131130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
635 AM EST THU MAR 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

THUNDERSTORMS ARE POSSIBLE TODAY AS LOW PRESSURE MOVES EAST ACROSS
THE AREA BUT NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Wayne

When
March 13, 11:00 AM EST to 11:30 AM EST
Where
Wayne forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.864, -85.010 (the zone’s center; the record gives no point)

Heavy rain caused minor flooding of roadways in the Richmond vicinity.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, March 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5344508.